From Little Falls, Minnesota, USA:
I am an adult onset (Type 2) diabetic. I am 51 years old and taking 10 mg of glyburide [a sulfonylurea pill for Type 2 diabetes] every evening before bed with a bowl of cereal. When I test my blood in the A.M. before eating it is usually 145 to 175 and my P.M. level is usually 112 to 140. It never used to be this way. I was pretty much between 85 to 120 with the same dosage. Now with this change I am concerned that something else is going on in my body. I have not gain or lost any substantial weight. I weigh between 235 and 240. Should I consider taking insulin or can this be corrected? My eating habits have not change since I was diagnosed some 4 - 5 years ago. I could do more exercise but that has not changed much either since then. Any suggestions?
The elevated blood sugar at dawn is probably due to what is called the dawn phenomenon. Sometimes eliminating the evening snack will fix the problem. An evening dose of NPH insulin would fix the problem also, but you might gain weight if you added the insulin: insulin is excellent at storing away any excess food intake as extra flab in people with Type 2 diabetes!
Original posting 10 Jan 98
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:08:56
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.